Alert archive / California / Wind Advisories in 2019
Wind Advisory 25, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at May 25, 2019, 1:34 AM PDT for Imperial County, Riverside County, San Bernardino County, California. It took effect at May 25, 2019, 8:00 PM PDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2019, 1:34 AM PDT (08:34 UTC)
- In effect from
- May 25, 2019, 8:00 PM PDT
- Expired
- May 27, 2019, 5:00 AM PDT
- In force
- 33 hr
- Issued by
- NWS Phoenix, AZ
Counties Imperial County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The San Diego radar (KNKX), 154 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
569 WWUS75 KPSR 250834 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 134 AM MST Sat May 25 2019 CAZ562-252200- /O.NEW.KPSR.WI.Y.0025.190526T0300Z-190527T1200Z/ Imperial County Southwest- 134 AM PDT Sat May 25 2019 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT MONDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 8 PM this evening to 5 AM PDT Monday. * WHERE...Southwest corner of Imperial County. * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds will increase this evening and stay above advisory level through Sunday night. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-564-566-567-252200- /O.NEW.KPSR.WI.Y.0025.190526T1800Z-190527T0700Z/ Joshua Tree NP West-Chuckwalla Mountains-Imperial County West- Imperial Valley- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 134 AM PDT Sat May 25 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO MIDNIGHT PDT SUNDAY NIGHT... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 11 AM Sunday to midnight PDT Sunday night. * WHERE...Western portion of Joshua Tree National Park, Chuckwalla Mountains, Western Imperial County and Imperial Valley. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * TIMING...Sunday afternoon and evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
5 follow-up statements
305 WWUS75 KPSR 252027 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 127 PM MST Sat May 25 2019 CAZ562-261330- /O.CON.KPSR.WI.Y.0025.190526T0300Z-190527T1200Z/ Imperial County Southwest- 127 PM PDT Sat May 25 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT MONDAY... * WHERE...Southwest corner of Imperial County. * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds will increase this evening and stay above advisory level through Sunday night. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-564-566-567-261330- /O.CON.KPSR.WI.Y.0025.190526T1800Z-190527T0700Z/ Joshua Tree NP West-Chuckwalla Mountains-Imperial County West- Imperial Valley- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 127 PM PDT Sat May 25 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO MIDNIGHT PDT SUNDAY NIGHT... * WHERE...Western portion of Joshua Tree National Park, Imperial Valley, Western Imperial County and Chuckwalla Mountains. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * TIMING...Sunday afternoon and evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Blowing dust is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
729 WWUS75 KPSR 260906 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 206 AM MST Sun May 26 2019 CAZ562-262230- /O.CON.KPSR.WI.Y.0025.000000T0000Z-190527T1200Z/ Imperial County Southwest- 206 AM PDT Sun May 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... * WHERE...Southwest corner of Imperial County. * WINDS...West 30 to 40 mph with gusts up to 55 mph. * TIMING...Strong winds through tonight. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-564-566-567-262230- /O.CON.KPSR.WI.Y.0025.190526T1800Z-190527T0700Z/ Joshua Tree NP West-Chuckwalla Mountains-Imperial County West- Imperial Valley- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 206 AM PDT Sun May 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT PDT TONIGHT... * WHERE...Western portion of Joshua Tree National Park, Imperial Valley, Western Imperial County and Chuckwalla Mountains. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * TIMING...This afternoon and evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
388 WWUS75 KPSR 262012 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 112 PM MST Sun May 26 2019 CAZ562-270815- /O.CON.KPSR.WI.Y.0025.000000T0000Z-190527T1200Z/ Imperial County Southwest- 112 PM PDT Sun May 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... * WHERE...Southwest corner of Imperial County. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Strong winds through tonight. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-564-566-567-270700- /O.CON.KPSR.WI.Y.0025.000000T0000Z-190527T0700Z/ Joshua Tree NP West-Chuckwalla Mountains-Imperial County West- Imperial Valley- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 112 PM PDT Sun May 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHERE...Western portion of Joshua Tree National Park, Imperial Valley, Western Imperial County and Chuckwalla Mountains. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * TIMING...This afternoon and evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
348 WWUS75 KPSR 270704 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1204 AM MST Mon May 27 2019 CAZ560-564-566-567-270815- /O.EXP.KPSR.WI.Y.0025.000000T0000Z-190527T0700Z/ Joshua Tree NP West-Chuckwalla Mountains-Imperial County West- Imperial Valley- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 1204 AM PDT Mon May 27 2019 ...WIND ADVISORY HAS EXPIRED... Winds remain gusty through much of the overnight, but below advisory criteria. $$ CAZ562-271200- /O.CON.KPSR.WI.Y.0025.000000T0000Z-190527T1200Z/ Imperial County Southwest- 1204 AM PDT Mon May 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WHERE...Southwest corner of Imperial County. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * TIMING...Strong winds through tonight. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
780 WWUS75 KPSR 271159 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 459 AM MST Mon May 27 2019 CAZ562-271300- /O.EXP.KPSR.WI.Y.0025.000000T0000Z-190527T1200Z/ Imperial County Southwest- 459 AM PDT Mon May 27 2019 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... Winds have decreased to below advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at May 24, 5:00 PM PDT, 8 hours 34 minutes earlier.
Area forecast discussion, May 24, 5:00 PM PDT, 8 hours 34 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 500 PM MST Fri May 24 2019 .UPDATE...Updated Aviation Discussion. .SYNOPSIS... Below normal temperatures will persist the next several days across the Desert Southwest. Another strong low pressure system will bring an increase in wind to the region Sunday along with below normal temperatures Monday. A gradual warming trend is then expected next week, with a return to normal temperatures by Friday. && .DISCUSSION... Latest water vapor imagery and streamline analysis show a dry southwesterly flow ahead of a weakening trough extending from Utah into southern California. Temperatures across the region remain well below normal but are expected to reach the lower 90s Saturday as the dry southwesterly flow is reinforced ahead of another short-wave trough currently situated across the Pacific Northwest. Latest model guidance remains in good agreement that another stronger closed low currently in the Gulf of Alaska will drop southeastward and into the Desert Southwest Monday. Ahead of this system, the pressure gradient will tighten locally between the erstwhile Pacific Northwest trough and the approaching closed low, resulting in widespread breezy/windy conditions Sunday. Latest Extreme Forecast Index indicates wind speeds will exceed the 95th percentile in some areas, particularly across southeastern California. Meanwhile, low-level mixing ratios increase markedly Sunday night, however latest CAMs suggest only a threat of isolated shower activity early Monday morning. Negative height anomalies are also quite impressive with the aforementioned low pressure system. Latest GFS has shows a discernible trend towards lower heights Monday, suggesting cooler conditions and this is reflected in the latest National Blend, which indicates high temperatures in the upper 70s for Phoenix. A high temperature of 79 degrees in Phoenix would tie the record for the coolest Memorial Day on record, set in 1988. && .PREVIOUS DISCUSSION... For Tuesday through the middle of next week, baggy troffing will remain over the western states in the wake of the departed low, but since heights will still be able to take a jump upwards high temperatures will follow. A such highs over the warmer deserts are expected to climb into the low to mid 90s by next Wednesday. Phoenix will reach to near 96 next Thursday, finally approaching seasonal normal levels. && .AVIATION...Updated at 0000 UTC. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT; Southeast California/Southwest Arizona including KIPL and KBLH: There are no major aviation weather concerns through at least Saturday morning. The wind speeds will remain fairly light, at or below 7 knots, with directions following typical diurnal patterns. Skies will remain mostly clear. Some increase in the winds is expected by late Saturday afternoon, especially at KBLH, as the next Pacific system approaches from the west Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Monday through Friday: A strong low pressure system will sweep through northern Arizona Monday, bringing a bout of breezy conditions across eastern Arizona and well-below normal temperatures. Thereafter, a warming and drying trend is expected through the end of the week as the area of low pressure that has been so persistent across the region finally weakens somewhat. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard operating procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Hirsch PREVIOUS DISCUSSION...CB AVIATION...Deems/Percha FIRE WEATHER...Hirsch
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.